EconPapers    
Economics at your fingertips  
 

A multi-level panel STAR model for US manufacturing sectors

Dick van Dijk (), Dennis Fok and Philip Hans Franses

Journal of Applied Econometrics, 2005, vol. 20, issue 6, 811-827

Abstract: We introduce a multi-level smooth transition model for a panel of time series, which can be used to examine the presence of common nonlinear business cycle features across many variables. The model is positioned in between a fully pooled model, which imposes such common features, and a fully heterogeneous model, which allows for unrestricted nonlinearity. We introduce a second-stage model linking the parameters that determine the timing of the switches between business cycle regimes to observable explanatory variables, thereby allowing for lead-lag relationships across panel members. We discuss representation, estimation by concentrated simulated maximum likelihood and inference. We illustrate our model using quarterly industrial production in 19 US manufacturing sectors, and document that there are subtle differences across sectors in leads and lags for switches between business cycle recessions and expansions. Copyright © 2005 John Wiley & Sons, Ltd.

Date: 2005
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (32) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1002/jae.822 Link to full text; subscription required (text/html)
http://qed.econ.queensu.ca:80/jae/2005-v20.6/ Supporting data files and programs (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:20:y:2005:i:6:p:811-827

Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252

Access Statistics for this article

Journal of Applied Econometrics is currently edited by M. Hashem Pesaran

More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Series data maintained by Wiley-Blackwell Digital Licensing ().

 
Page updated 2017-11-23
Handle: RePEc:jae:japmet:v:20:y:2005:i:6:p:811-827